Health knowledge made personal
Join this community!
› Share page:

Flat Affect


Posted by bipolarchic

Is anyone getting the side effect of "flat affect" from taking antipsychotics? Flat affect is "A severe reduction in emotional expressiveness. People with depression and schizophrenia often show flat affect. A person with schizophrenia may not show the signs of normal emotion, perhaps may speak in a monotonous voice, have diminished facial expressions, and appear extremely apathetic. Also known as blunted affect." - http://www.medterms.com/script/main/art.asp?articlekey=26293

I've had friends and family say that I've been acting this way, and I'm on Invega. I told my doctor about it and she decreased my Invega.

I am wondering, if I have the flat affect because of the medication, or because of depression? I have been depressed lately.

Also if it is because of the medication, how long after the decrease will the symptoms go away?

 

 

 
Post an answer
Write a comment: